MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504307M
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a female who underwent an unknown breast surgery with a mentor tissue expander 550cc saline prosthesis experienced defective valve post procedure.The expander has a failure in its valve, not allowing the suction of the air inflated air and consequent insertion of the prosthesis in the submuscular plane.No patient consequences reported, or adverse event reported.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: defective valve mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Photo evaluation completed on july 7, 2023 upon visual evaluation of the image provided in the complaint, the tissue expander appears to be inflated.Based on the information currently available, a product issue was identified during the investigation of the photo received.This product issue will be addressed through mentor¿s quality system.Based on the manufacturing investigation the device with the clogged valve reported in the complaint is confirmed to be a manufacturing defect.To raise awareness of this product complaint and to reinforce the current process controls, awareness training was administered and documented.According to the information reported, the expander has a failure in its valve, not allowing the suction of the air-inflated air and consequent insertion of the prosthesis in the submuscular plane.Device evaluation completed on july 11, 2023: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak test of the returned device.During a visual evaluation, no apparent damage or visual anomalies were observed on the exp rnd remote 550cc returned device.Leak testing was performed on the injection reservoir, according to mentor procedure, and it identified that the airflow through the valve into the tissue expander, but the air cannot flow out.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.Per the manufacturing procedure, failure to properly apply the adhesive between the tubing and dome can result in a possible occlusion of the tubing.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16690930
Report Number1645337-2023-04044
Device Sequence Number17991367
Product Code LCJ
UDI-Device Identifier00081317002437
UDI-Public00081317002437
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2026
Device Model Number3504307M
Device Catalogue Number3504307M
Device Lot Number9708734
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/31/2023
07/07/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date06/05/2023
07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale